MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 5, 13MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 5, 13MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 5, 13MM, SLOPE ++
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately nine years post initial tka, this 70 y/o male patient had a revision of a cr tibial poly insert.Knee was opened and debrided and washed out, cr tibial poly 13mm ++ was explanted and new poly 15mm neutral insert was impacted into tibial tray.Knee was closed.There was no breakage to device.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays received.The device is not available for evaluation due to hospital policy.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g3, g6, h2 and h6 have been updated accordingly.Section b5: additional information received indicates that patient was having pain and could hear metal on metal sound during gait.There was evidence of poly wear.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received.(h3) the revision reported was likely the result of implanting a slope ++ insert with a posteriorly inclined tibial tray, which may have led to excessive posterior slope and subsequent femoral articulation on the posterior edge of the insert and tibial tray.However, this cannot be confirmed because the component was not available for evaluation and no x-rays were provided.The reported ¿metal-on-metal sound¿ was likely the result of contact between the femoral component and the tibial tray, which generated metal debris and caused the dark discoloration of the insert observed in the provided images.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
CR TIBIAL INSERT SZ 5, 13MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13578282
Report Number1038671-2022-00211
Device Sequence Number11930527
Product Code JWH
UDI-Device Identifier10885862041340
UDI-Public10885862041340
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2013
Device Model NumberCR TIBIAL INSERT SZ 5, 13MM, SLOPE ++
Device Catalogue Number200-75-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer02/23/2022
07/12/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/15/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale